advertisement
Question
Posted by: Ally | 2011/01/13

Glucophage and Ciplatrim

Good day,

I am 50 kg overweight and insulin resistant. My Dr has prescribed ciplatrim and my gynae has prescribed glucophage (500mg twice a day). I am very nervous of ciplatrim and more so taking ciplatrim and glucophage together. Need I be concerned? I have joined a gym 2 months ago and my BP is now 110/70 whereas before it was 160/100. My GP says I should just be monitoring my BP every other day at the pharmacy and come back if the top number goes over 130? Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Ally
It is always a good idea for anyone who had or had high blood pressure to discuss the use of sibutramine-containing medications like Ciplatrim with the prescribing doctor. In your case the GP has probably decided that you can use Ciplatrim, but need to monitor your blood pressure every other day at the pharmacy and to return to him if your bp shows signs of increasing again. Perhaps you should also talk to your gynae who prescribed the Glucophage and het his/her opnion on using the 2 medications together - rather safe than sorry. I am pleased to hear that you have joined a gym and that this appears to be lowering your bp. The exercise should also help with weightloss. I trust that you have also been referred to a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area) for a low-fat, low-GI (glycaemic index) diet? If not please do contact a dietitian ASAP because anyone with insulin resistance requires an individual diet prescription based on foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’.
Please check with your GP and gynae about using Ciplatrim and Glucophage together.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/01/13

Dear Ally
It is always a good idea for anyone who had or had high blood pressure to discuss the use of sibutramine-containing medications like Ciplatrim with the prescribing doctor. In your case the GP has probably decided that you can use Ciplatrim, but need to monitor your blood pressure every other day at the pharmacy and to return to him if your bp shows signs of increasing again. Perhaps you should also talk to your gynae who prescribed the Glucophage and het his/her opnion on using the 2 medications together - rather safe than sorry. I am pleased to hear that you have joined a gym and that this appears to be lowering your bp. The exercise should also help with weightloss. I trust that you have also been referred to a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area) for a low-fat, low-GI (glycaemic index) diet? If not please do contact a dietitian ASAP because anyone with insulin resistance requires an individual diet prescription based on foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’.
Please check with your GP and gynae about using Ciplatrim and Glucophage together.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement